Hail, Saratoga
- When
- September 27, 3:20 PM EST
- Where
- Saratoga County, Wilton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.180, -73.750
Quarter size hail was reported in Wilton.
A nearly stationary frontal boundary across central New York State gradually moved east during Thursday afternoon on September 27th. With a very warm, moist and unstable air mass in place to the east of this boundary, scattered strong to isolated severe thunderstorms developed across portions of eastern New York State Thursday afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A nearly stationary frontal boundary across central New York State gradually moved east during Thursday afternoon on September 27th. With a very warm, moist and unstable air mass in place to the east of this boundary, scattered strong to isolated severe thunderstorms developed across portions of eastern New York State Thursday afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 27, 2:55 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 355 PM EDT THU SEP 27 2007 .SYNOPSIS... A FRONTAL SYSTEM WAS STALLED ACROSS THE FORECAST AREA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WERE OCCURRING IN THE UNSTABLE AIR MASS SOUTH OF THE FRONT. A WAVE OF LOW PRESSURE WILL MOVE ALONG THE FRONT TONIGHT RESULTING IN A RAINY NIGHT OVER THE REGION. AS THE LOW LIFTS INTO CANADA THE FRONT WILL MOVE SOUTH AND EAST OF THE REGION. HIGH PRESSURE WILL BUILD IN FROM THE WEST FRIDAY AND BRING COOLER WEATHER FOR THE WEEKEND. THE HIGH WILL CENTER OVER THE REGION ON SUNDAY AND BRING ABOUT A FLOW OF WARMER AIR INTO THE REGION FOR THE START OF THE NEW WEEK. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH 690 IN EFFECT UNTIL 10 PM FOR THE ENTIRE FORECAST AREA FOR DAMAGING WINDS AND LARGE HAIL. THE MORNING SOUNDING AT ALBANY HAD A CAPE OF JUST UNDER 2300 J/KG WITH A LITTLE UNDER 1800 J/KG INDICATED ON THE SOUNDING AT UPTON...WITH PWAT HERE AT ALBANY 1.54 INCHES WHICH WAS NEARLY TWICE NORMAL. AS OF MID AFTERNOON STILL ONLY SCATTERED ACTIVITY INDICATED BY RADARS ALTHOUGH CELLS OVER THE CATSKILLS ACROSS THE CAPITAL REGION INTO SOUTHERN VERMONT WERE STARTING TO ORGANIZE INTO A LINE. WE HAVE LIKELY TO CATEGORICAL POPS WITH ENHANCED WORDING THROUGH THE END OF THE WATCH AT 10PM. && .SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY NIGHT/... AS THE FRONT GETS CLOSER AND THEN MOVES THROUGH THE REGION TONIGHT EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS THIS EVENING WITH A DIMINISHING CHANCE OF THUNDER AS THE NIGHT WEARS ON...WITH CATEGORICAL POPS GRADUALLY MIGRATING SOUTH AND EAST AS THE FRONTAL SYSTEM EVENTUALLY DROPS SOUTH. ON FRIDAY THE UPPER TROF MOVES EAST AS THE SURFACE LOW MOVES NORTH AND THE FRONT DROPS SOUTH OF THE REGION. WE HAVE POPS DIMINISHING FROM CATEGORICAL/LIKELY IN THE MORNING TO CHANCE BY MIDDAY TO NONE BY LATE EVENING. HIGHS FRIDAY WILL RANGE FROM THE 50S OVER THE ADIRONDACKS TO THE LOW 70S IN THE MID HUDSON REGION OF NEW YORK. CLOUDS WILL CLEAR OUT LATE FRIDAY NIGHT WITH LOWS SATURDAY MORNING FROM THE UPPER 30S IN THE ADIRONDACKS AND SOUTHERN VERMONT TO NEAR 50 IN THE MID HUDSON REGION OF NEW YORK. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A 500 HPA HIGH PUSHES NORTH FROM THE TENNESSEE VALLEY INTO THE MID ATLANTIC STATES AND ESTABLISHES ITSELF JUST OFF THE MID ATLANTIC COAST FOR MUCH OF THE WEEK...WITH A SURFACE HIGH CENTERED OFFF THE NEW ENGLAND COAST. THIS WILL BRING ABOUT A FLOW OF WARM AIR FROM THE OHIO VALLEY WITH A GRADUAL WARMING TREND...WITH AFTERNOON HIGHS FROM THE UPPER 60S TO THE MID 70S BY THE MIDDLE OF THE WEEK AND LOWS FROM THE MID 40S TO THE MID 50S...ABOUT TEN DEGREES ABOVE NORMAL FOR EARLY OCTOBER. IT WILL ALSO BE DRY DURING THIS PERIOD. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS CONTINUE THIS AFTERNOON...THEN SHOWERS AND STORMS DEVELOP WEST AND NORTH OF THE AIRPORTS...AND BUILD EAST AND SOUTH. DURING THE LATE AFTERNOON...SOME THUNDERSTORMS ARE POSSIBLE AROUND GFL WITH BRIEF PERIODS OF IFR CEILINGS AND VISIBILITIES. SHOWERS AND STORMS WILL BUILD INTO ALB AND POU TOWARD EVENING...AND AGAIN...BRIEF PERIODS OF IFR CEILINGS AND VISIBILITIES WILL OCCUR IN THUNDERSTORMS. MORE RAIN AND SHOWERS OVERNIGHT ALL AREAS WITH PREDOMINANT MVFR...BORDERING ON IFR CEILINGS AND VISIBILITIES THROUGH THE EARLY MORNING HOURS. THE RAIN ENDS AFTER SUNRISE...AND BY MID MORNING...CONDITIONS WILL TREND TO MVFR...AND EVENTUALLY VFR BY MIDDAY. WINDS TONIGHT WILL BE LIGHT SOUTH TO SOUTHWEST...BUT GUSTY IN THUNDERSTORMS. TOMORROW...WINDS SHIFT TO NORTHWEST AND INCREASE TO NEAR 10 KT. OUTLOOK... SAT THROUGH TUE...MAINLY VFR. POSSIBLE MVFR/IFR WITH LATE NIGHT/EARLY MORNING FOG...ESPECIALLY AT KGFL. OTHERWISE NO SIG WX. && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH TONIGHT...AS A WAVE OF LOW PRESSURE MOVES ALONG A STALLED FRONTAL BOUNDARY. MOIST CONDITIONS WITH RELATIVE HUMIDITIES NEAR 100 PERCENT WILL OCCUR DUE TO RAINFALL AS WELL AS SURFACE DEWPOINTS IN THE 60S. AS THIS SYSTEM DEPARTS ON FRIDAY...WINDS WILL SHIFT TO THE NORTHWEST AND BECOME GUSTY. GUSTS OF 20 TO 30 MPH WILL BE POSSIBLE FRIDAY AFTERNOON. RELATIVE HUMIDITIES WILL DROP TO THE 50 TO 70 PERCENT RANGE FRIDAY AFTERNOON. THE NORTHWEST FLOW WILL ALSO BRING DRIER AIR INTO THE REGION. RELATIVE HUMIDITIES WILL RISE BACK TO NEAR 100 PERCENT FRIDAY NIGHT...AND DROP DOWN TO 40 TO 55 PERCENT SATURDAY...WITH NORTHWEST WINDS CONTINUING AT 10 TO 20 MPH. && .HYDROLOGY... SOME MUCH NEEDED RAIN FALLING ACROSS THE REGION IN NE/SW ORIENTED BANDS OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON. SOME MINOR INCREASES IN FLOW HAVE SHOWED UP IN A FEW LOCATIONS. WEST CANADA CREEK FLOWING INTO HINCKLEY RESERVOIR CAME UP ABOUT AN INCH SINCE YESTERDAY. THERE WAS ALSO A SLIGHT FLOW INCREASE IN THE ESOPUS BELOW ASHOKAN FROM STORMS IN THAT AREA THIS MORNING. STORMS WILL CONTINUE THIS EVENING AND A MORE WIDESPREAD RAIN EXPECTED TONIGHT AS THE WAVE MOVES ALONG THE FRONT AND EVENTUALLY THE SURFACE LOW LIFTS NORTH AND THE FRONT SWEEPS ACROSS THE REGION. RAINFALL WILL VARY WIDELY WITH GENERALLY HALF TO ONE AND A HALF INCHES OVER THE REGION BUT LOCALIZED AMOUNTS OVER TWO INCHES ARE LIKELY IN SOME SPOTS WITH TORRENTIAL DOWNPOURS FROM THUNDERSTORMS. FLOODING OF POORLY DRAINED URBAN AREAS MAY OCCUR FROM THE DOWNPOURS AND SMALLER STREAMS MAY SHOW SHARP RISES BUT LARGER RIVERS WILL ONLY RISE SLIGHTLY. MOST OF THE RAIN WILL SOAK INTO THE GROUND. HIGH PRESSURE WILL MOVE IN FRIDAY NIGHT AND NO RAIN IS FORECAST THROUGH MID WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...RCK NEAR TERM...RCK SHORT TERM...RCK LONG TERM...RCK AVIATION...NAS FIRE WX...NAS HYDROLOGY...RCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 205 PM EDT THU SEP 27 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-281100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1119 AM EDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS AND/OR LARGE HAIL. HEAVY DOWNPOURS ARE ALSO POSSIBLE. PLEASE REFER TO THE WATCH MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ACTIVATED AND ARE REQUESTED TO SEND REPORTS BY PHONE OR INTERNET TO THE NATIONAL WEATHER SERVICE AT ALBANY. WWW.WEATHER.GOV/ALBANY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 355 PM EDT THU SEP 27 2007 NYZ041-050-272100- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 355 PM EDT THU SEP 27 2007 ...A STRONG THUNDERSTORM IN SARATOGA COUNTY... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GALWAY...OR ABOUT 11 MILES NORTHEAST OF AMSTERDAM...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... ROCK CITY FALLS BY 410 PM EDT MILTON BY 415 PM EDT 6 MILES NORTHWEST OF SARATOGA SPRINGS BY 430 PM EDT CORINTH BY 450 PM EDT
The Albany radar (KENX), 71 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
5 hail, 3 thunderstorm wind, 1 lightning. Local standard time, as filed.
Quarter size hail was reported in Wilton.
Two pine trees were reported down near West Milton due to strong thunderstorm winds.
Penny size hail was reported approximately 4 miles north of Saratoga Springs.
Quarter size hail was reported near Rock City Falls. The hail had very jagged edges.
Trees were reported down due to strong thunderstorm winds near Rock City Falls. Winds were estimated at near 60 MPH.
Quarter size hail was reported between exits 16 and 17 on the Adirondack Northway, Interstate 87.
Quarter size hail was reported covering the ground in Brant Lake.
Numerous trees were down, and multiple houses were damaged as a result of strong thunderstorm winds at Brant Lake.
A National Weather Service Storm Survey Team found evidence of straight line wind damage as a result of a macroburst, with damage consistent with maximum wind speeds of near 100 MPH. The damage swath was 5 miles long, and 1 mile wide, and occurred on the west and east sides of Brant Lake. The damage on the west side of the lake was more widespread than on the east side.
One large tree fell through the roof of a Palisades Road home, causing an estimated $75,000 in damage.
Lightning struck a home on Fourth Street in Hudson Falls at approximately 1745 LST. The lightning is believed to have struck a cable antenna on the roof, which consequently started a fire and then spread.
The fire caused extensive damage to the house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59992, 59997, 59993, 59994, 59998, 59995, 59996, 59999, 60003.